my face is swollen, legs weak, knee pain waking me up so pain cant' stand the pain is this caused from the prednisone?
You don't say if you are taking any other meds or how long you have been taking the prednisone which would make it easier to give you a proper answer.
But yes the swelling, legpain/weakness are serious side effects that the prednisone can cause and you should contact your doctor immediately. Unfortunately, with this being Good Friday that could be difficult so if you can't contact your doctor then I would contact your pharmacy if possible and see what they advise.
If that doesn't work then maybe stop taking the prednisone and see what happens.
If things get worse then get medical help and go to emergency if necessary.
Yes this medication can cause this for sure!I can't take it either.My legs were in pain and it felt I had the flu.No nausea or anything like that,but felt achiness.I hated it.I stopped taking the drug.Yoy are suppose to contact your Doctor before doing this.But.I just couldn't take it anymore.My face didn't swell,but that would br serious enough for me to call if you could.I would definately report it to someone in your practice and see if they could prescribe something else,ASAP.Best wishes.
Darlene. Don't stop the prednisone without the doctor! You can have serious withdrawal including heart problems. It is foolish to stop this drug without a taper.
It sounds as if you are at a higher level than a dose pack. Prednisone does swell the face, known as moon face it is temporary and goes down after you are off it for a month or two. Common on higher dose.
The sore legs and such have two components. Tired, weaker legs happen on high dose. However, without knowing how much pred per day, how long, and what its for, little more can be said.
Again, no matter what others think, do not stop it. Very serious. Call the doc and get it adjusted. Give him the side effects. If you want better response, let us know the answers.
I am on prednisone 20 mg right now for poison ivy. And I have almost no control over my upper legs. Feels like nerves are damaged and my bones are weak. I'm up here at the hospital right now for it. No more poison ivy, just a lot of bone pain in my upper legs
I had the exact same reaction to prednisone. The pain in my legs was excruciating. I was taking it for only 3 or 4 days (poison ivy) when I woke up in the middle of the night from the severe pain. I stopped taking the prednisone the next day but the pain continued for another week or two. Horrible, awful, devil drug. I have noticed that leg pain is not even a mentioned side effect but it should be.
I have been on prednisone for 5 days 40 mgs. I am having lower back spasms. Could this be from the medications . I am also on metformin for type 2 diabetes and Bolivia for osteoporosis.
My daughter has bin on an off prednisone for over ten years . Our lives are a living nightmare . prednisone has very severe side effects that last for weeks once stopped . There are only a few benefits to the use of it, immune suppression, and clear skin . The down sides include puffy appearance, severe insomnia, very severe leg pain usually from the knee down, steroid psychosis and bone density issues from longer term use . Its normally used in short term use but in longer use cases most general practitioners miss treat and miss diagnose the side effects . Its a very dangerous medication to stop without tapering . Our family has bin completely turned upside down by this medication . My daughter has bone density issues in her spine and massive pain related to its use in her auto immune disease . I hate steroids . It's an evil medication, with to few benefits . What ever anyone does DO NOT STOP TAKING THIS MEDICATION WITHOUT TAPERING IT . It's scary stuff .
I am taking 50 MG of prednisone for about 3 weeks now. Woke up tonight at 2am with severe knee pain. Feels like someone is hitting my knees with a hammer. I’m in crying pain. Took two Aleve and didn’t do anything after an hour. Does anyone have any suggestions for what to do or how to subside the pain. Does any medication help? I see the dr Wednesday and will call tomorrow but it’s so painful not sure how to get through the night
I have a problem with my hip after 2 days of 2x25mg tablets a day + 3 days of 1.5 tablets on this medication.
I can’t believe that any Doctor has the right to prescribe it for so many little things. And on top of that, not warn & provide every serious side effect information, that’s irreversible!!! To the patient.
I am talking about AVASCULAR NECROSIS which is DEATH OF BONE!!! Like the hip bone & can radiate pain down the legs, pelvis, lower back etc...
I am in absolute agony for almost 2months now since finishing only a 5 day course of these meds & there is medical data to support that it can happen with short term use!! So I urge everyone to BEWARE!!!
I have done a lot of reading & this is very serious & irreversible.
I’ve read that an mri is best to show this, as a ct or x Ray may not pick it up.
People should be completely educated & warned about these things & we should also be given the right to decide for ourselves if we want to take them or not, after knowing all the information.
In my case, I was told nothing & was given this poison for a simple chest infection.
Now I’m in the process of having all these scans & physio which isn’t helping me at all. I can’t walk or even move around on the bed without tearing.
I doubt this is because of Prednisone, just my opinion because I have been on it for years and
have not suffered these symptoms but again everyone is different, please contact your Doctor
Slipped a disc in my neck about a month ago. Quite a bit of pain, particularly in my arm, and my hand has been asleep since. Been doing physical therapy which has helped somewhat with the pain but my hand is still numb. As a result my doctor prescribed prednisone to try to get threat the inflammation and get it off my nerves. Not a big dose. 60mg for 2 days, 50mg for 2 days, 40mg for 2 days, so on and so forth. Only started yesterday and... holy **** my legs hurt so much. Almost identical to leg pain from opioid withdrawals. No lie, I'm kinda missing the early days of my neck injury. It's now 5AM and I'm googling for answers. I'm trying to push through (really don't want permanent damage in my hand) but man... It. Is. Rough.
Unfortunately, it is very common for prednisone to cause puffiness in your face.
It is also common for prednisone to cause sleeplessness.
I take 20 mg of prednisone a day for Lupus and Sarcoidosis. The Prednisone does help with my rash and joint pain, but the medication also causes puffiness in my face and hands. Between the puffiness and stiffness I no longer can wear rings on my fingers.
As for the pain in your knees I would definitely consult your doctor especially where it's waking you up in the middle of the night.
I have been taking steroids for 10 years due to my severe chronic asthma. Steroid have helped my lungs but have caused my body to deteriorate. When I am tapering off I get severe leg pains from my ankles to my hips. I can’t walk and have been hospitalized multiple times due to the pain. Because of how long I’ve been on them I have been diagnosed with Osteonecrosis and have had a hip replacement and need knee replacements bc my bone density is at an alarmingly low rate. Best of luck. Don’t let the doctors tell you that the pains can’t be a side affect of the steroid. I am living proof that even though they help they also cause many other issues.
I FEEL your pain literally!! Given large dose of Prednisone in ER and 5 day pack Rx. 36 hours after ER visit was 3 blocks from home walking dogs and OMG sudden sharp pains shot down my right thigh into my knee and my leg was like spaghetti. I COULD NOT walk more than a couple steps without this electrical feeling pains shot down my upper leg. At some point I did feel pain start in hip area down leg to knee. I found this blog and stopped taking Rx ASAP. 3 days of this followed. Called ER Dr and diagnosed me with baker's cyst on the telephone (BS). Pain moved to mid thigh over knee to upper lower leg (front side) for next 3-4 days. Lower back and hip region feels like bones are loose. Went to Dr all kinds of blood work and all is normal. Tried to tell her I need an MRI - gave me referral to Ortho Dr. Waiting now for appointment. Pain is now mostly in front area of lower leg with random electrical pains that make me moan out loud. Thanks to everyone for sharing experience it is giving me the courage to continue to seek medical intervention.
Hi, just reading through the answers, which all vary. Some people can have extreme reactions to Predisolne, so whether you’ve been taking it for ten years or three days, everyone is different. Like one of the other responses, I too, had an avascular occlusion from 3 days of one 20mg tablet per day for an asthma attack. No other medications at the time. Result 4 joint avascular necrosis of both hips and knees. The necrosis covering over 60 percent of affected joints. It also fast forwarded the rest of my spine into moderate to advanced osteoarthritis overnight. I suppose what I’m really wanting to get across here, that everyone of us may react differently to medications. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.